Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 36, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 7, 2019, 6:17 PM EDT for Fannin County, Georgia. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 6:17 PM EDT (22:17 UTC)
- Expired
- Apr 7, 2019, 6:30 PM EDT
- In force
- 13 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fannin County, GA
The radar
The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WUUS52 KFFC 072217
SVRFFC
GAC111-072245-
/O.NEW.KFFC.SV.W.0036.190407T2217Z-190407T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
617 PM EDT SUN APR 7 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Fannin County in north central Georgia...
* Until 645 PM EDT.
* At 616 PM EDT, a severe thunderstorm was located over Cohutta
Wilderness, or 10 miles west of Ducktown, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cohutta Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3499 8442 3492 8458 3495 8462 3499 8462
TIME...MOT...LOC 2216Z 233DEG 15KT 3498 8456
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
086
WWUS52 KFFC 072230
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
630 PM EDT SUN APR 7 2019
GAC111-072240-
/O.CAN.KFFC.SV.W.0036.000000T0000Z-190407T2245Z/
Fannin GA-
630 PM EDT SUN APR 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FANNIN COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3499 8442 3492 8458 3495 8462 3499 8462
TIME...MOT...LOC 2228Z 233DEG 15KT 3482 8520
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:47 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 7, 3:47 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 347 PM EDT Sun Apr 7 2019 .SHORT TERM /Tonight through Monday Night/... Mid to high level clouds over the area right now but things are expected to change rapidly as the developing frontal system over the Mid to southern MS river valley moves into the state tonight. Currently the main low center with this front is centered along the TX gulf coast and is expected to deepen and push NE into Northern LA by 12z Monday. This low center is expected to continue moving east becoming centered along the MS/AL line by 12z Tue. With southerly flow over the area ahead of this frontal system increased moisture is advecting into the area this afternoon. The best chances for storms look to be late tonight into Monday especially with increased instability developing. With the cloud cover and southerly flow, low temps are expected to be about 15 to 20 degrees above average with lows in the upper 50s across the northeast and 60s elsewhere. As we get into Monday, likely to categorical pops have been included as showers and thunderstorms are expected to impact the area ahead of the approaching shortwave trough to our west. A few strong to severe storms will be possible with the main threat being damaging winds gusts and lightning. Also, SPC has outlooked the CWA in a Marginal/Slight Risk for severe storms. Periods of moderate rain can also be expected and rainfall totals ranging from .5" to 1.25" across mainly northern Georgia with lower totals further south. Locally higher amounts will be possible with any stronger storms. 01 .LONG TERM /Tuesday through Saturday Night/... No major changes were made to the long term portion of the forecast. The unsettled weather will continue through Tuesday as low pressure moves across the SE states. Precip should begin to taper off later Tuesday night. High pressure will briefly build for the middle of the week, with a wedge building in for Wednesday into Thursday. The models do try to break the wedge Thursday night as as a warm front pushes north across the CWFA. However, not too confident that will occur. Models have a tendency to break the wedge too early. However, with the sharp frontal boundary moving through on Friday, do think the wedge will be taken care of then. High pressure very briefly builds in for Saturday with another low pressure system expected for the late weekend. NListemaa && AVIATION... 18Z Update... VFR cigs to start the TAF with SHRA/TSRA and lower cigs moving in overnight and into Monday. Ceilings will drop into the MVFR range around daybreak Monday as showers and thunderstorms push into the area from the approaching frontal system. Winds are in the process of turning from the SE to the SW and should stay mainly SW through the end of the TAF period. Wind speeds are expected to stay 10kt or less except in and around any stronger storms where we could see some gust to 25kt. //ATL Confidence...12Z Update... Confidence on all elements medium to high 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 77 60 76 61 / 50 40 80 80 Atlanta 79 63 76 62 / 50 40 80 80 Blairsville 71 57 70 56 / 50 50 90 80 Cartersville 79 62 76 60 / 50 50 80 80 Columbus 83 64 79 63 / 30 40 80 80 Gainesville 74 61 73 60 / 50 50 80 80 Macon 82 63 79 63 / 30 40 80 80 Rome 80 62 75 59 / 50 50 80 80 Peachtree City 82 62 77 61 / 40 40 80 80 Vidalia 83 65 83 66 / 30 40 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Apr 7, 2:53 PM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 253 PM EDT Sun Apr 7 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 253 PM EDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... There is a chance for showers and isolated thunderstorms through tonight. Thunderstorms should remain below severe limits but a few could become strong with gusty winds...frequent lightning...and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... An unsettled weather pattern will continue into next week as a couple of upper level waves move across Georgia. There is a chance of thunderstorms each day except Wednesday. A few of these storms could be strong to severe...mainly on Monday. The primary hazard from any severe thunderstorms will be occasional lightning...damaging wind gusts...large hail and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 7, 5:35 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT SUN APR 7 2019
GAZ002-072215-
Walker GA-
535 PM EDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER COUNTY UNTIL 615
PM EDT...
At 535 PM EDT...a strong thunderstorm was near Center Post, or 7
miles west of Lafayette...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lafayette, Chickamauga, Naomi, Linwood, Noble and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8547 3488 8528 3480 8520 3478 8520
3477 8517 3475 8515 3472 8517 3472 8512
3470 8510 3461 8541 3468 8549 3470 8549
TIME...MOT...LOC 2135Z 230DEG 15KT 3468 8541
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 7, 6:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT SUN APR 7 2019
GAZ002>004-072300-
Whitfield GA-Catoosa GA-Walker GA-
613 PM EDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITFIELD...CATOOSA AND
EASTERN WALKER COUNTIES UNTIL 700 PM EDT...
At 613 PM EDT...a strong thunderstorm was over Noble, or near
Lafayette...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Tunnel Hill, Beaumont, Noble, Wood Station, Rocky
Face and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8521 3479 8529 3495 8509 3489 8503
3479 8495
TIME...MOT...LOC 2213Z 233DEG 15KT 3476 8524
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:32 PM EDT | Special Weather Statement | FFC | Stewart | 58 min |
| Apr 6, 11:33 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Marion, Muscogee, Troup | 27 min |
| Apr 7, 12:00 AM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 30 min |
| Apr 7, 12:11 AM EDT | Special Weather Statement | FFC | Harris, Meriwether, Troup | 34 min |
| Apr 7, 12:14 AM EDT | Special Weather Statement | FFC | Carroll, Heard | 31 min |
| Apr 7, 12:36 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Paulding, Polk | 24 min |
| Apr 7, 12:49 AM EDT | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Heard, Troup | 26 min |
| Apr 7, 1:27 AM EDT | Special Weather Statement | FFC | Cherokee, Clayton, Cobb, DeKalb, Fayette, Fulton | 33 min |
| Apr 7, 2:05 AM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett, Rockdale | 25 min |
| Apr 7, 5:35 PM EDT | Special Weather Statement | FFC | Walker | 40 min |
| Apr 7, 6:13 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 47 min |
| Apr 7, 6:29 PM EDT | Special Weather Statement | FFC | Dade | 46 min |
| Apr 7, 7:51 PM EDT | Special Weather Statement | FFC | Murray | 9 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.